MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR071002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.H6 code c21: device is being investigated by gore's engineers, results are pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a transcatheter aortic valve replacement (tavr) procedure, during which bleeding was observed in the iliac artery.To address this complication, the physician intended to implant a 7x10 gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) in the iliac artery.During the intervention, a 7fr terumo destination¿ guiding sheath and a 0.014" balance middleweight universal (bmw) guidewire were utilized to access the target treatment area.However, when the physician attempted to deploy the viabahn device by pulling the deployment line, it failed to deploy.The device was subsequently withdrawn, and the procedure was completed using a 7x29 gore®viabahn®vbx balloon expandable endoprosthesis.The physician was unable to determine the cause of the deployment failure.The field sales associate advised that an 0.018" guidewire would have been more appropriate than the 0.014" guidewire used.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a transcatheter aortic valve replacement (tavr) procedure, during which bleeding was observed in the iliac artery.To address this complication, the physician intended to implant a 7 x 10 gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) in the iliac artery.During the intervention, a 7fr terumo destination¿ guiding sheath and a 0.014" balance middleweight universal (bmw) guidewire were utilized to access advance the viabahn device target treatment area with no resistance.However, when the physician attempted to deploy the viabahn device by pulling the deployment line, it failed to deploy.The deployment line was not pulled all the way.The constrained device was subsequently withdrawn through the sheath, and the procedure was completed using a 7 x 29 gore® viabahn® vbx balloon expandable endoprosthesis.The physician was unable to determine the cause of the deployment failure.The field sales associate advised that an 0.018" guidewire would have been more appropriate than the 0.014" guidewire used.Additionally, the physician suspects the initial bleeding which was observed in the iliac artery was due to sheath and vessel interaction.
 
Additional Manufacturer Narrative
B5: updated event description.Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The device was returned to gore for evaluation.Evaluation of the returned product indicates the condition of the device was consistent with the product listed within the complaint and a partially deployed device.Engineering evaluation of the device could not confirm the reported primary failure mode, deployment line stuck, as deployment could continue via the knob.Replication of this failure mode is not always possible because of differences between conditions seen in vivo (i.E., patient anatomy, procedural conditions) and those seen in the laboratory.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The use of a 0.14" guidewire is compatible with the device configuration used per the instructions for use (ifu).The root cause of the failure mode could not be established with the available information, including device evaluation.Engineer evaluation of the returned device indicated damage, some zipper material appeared bunched near the proximal end of the endo.The damage had no impact on the ability to deploy via the knob and therefore no impact on the reported failure mode.The root cause of the damage could not be established within the engineering evaluation, but it is consistent with damage resulting from an unknown device interaction during insertion/withdrawal, or manipulation of the device either during or after the procedure.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23871985
Report Number2017233-2025-06991
Device Sequence Number5330022
Product Code NIP
UDI-Device Identifier00733132623778
UDI-Public(01)00733132623778(17)270509
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR071002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight76 KG